Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
175 Doctors are Online

Have broken skin and rashes. Is it a sign of fungal infection?

User rating for this question
Very Good
Answered by

Practicing since : 2008
Answered : 2609 Questions
Hi Last night I scratched an itch in my groin area. This morning I noticed tha skin was broken slightly and I have a red rash. I use the gym and swim about 3 times a week. Is this is a fungal infection and should I use canestan on the area.
Posted Fri, 29 Nov 2013 in Skin Hair and Nails
Answered by Dr. Geetika Paul 45 minutes later
Brief Answer: Traumatic erosion and fungal infection Detailed Answer: Hi, I understand your concern epicregarding your skin problem and I hope I will be able to help you in the same. Now from your description, it looks like there are two things. First we need to find out the cause of itching. And secondly, it looks like you have developed a small traumatic wound over the lesion due to scratching. Although fungal infection of the groin is very common and is the most important reason for itching in the region, still it would be better to confirm the diagnosis before using any medicine. I would like to know if there were any skin lesions present earlier which were itchy. Since when do you have this problem. Is there history of similar episodes in the past' It would be great if you can click some close up pictures of the skin lesion and upload them here on this page. You can also email them at YYYY@YYYY with heading as ref to Dr Geetika Paul. Now as far as the traumatic lesion is concerned, you should apply an antibiotic cream over it. Candesan is an antifungal cream and will help only in case of fungal infections. It can be used only once the small wound heals up . I am sure I will be able to help you more once you follow up with the pictures. Waiting for your response, Dr Geetika Paul.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor